Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 220, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 19, 2006, 5:01 PM CDT for Barber County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2006, 5:01 PM CDT (22:01 UTC)
- Expired
- Aug 19, 2006, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 78 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 192203
SVRDDC
KSC007-192245-
/O.NEW.KDDC.SV.W.0220.060819T2201Z-060819T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
501 PM CDT SAT AUG 19 2006
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AND EASTERN BARBER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 545 PM CDT
* AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF MEDICINE
LODGE...OR ABOUT NEAR LAKE CITY...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL RESIDENCES OF NORTHEASTERN BARBER COUNTY...
MEDICINE LODGE...
SHARON...
THIS STORM WILL REACH MEDICINE LODGE BETWEEN 515 PM AND 525 PM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3738 9882 3718 9878 3725 9838 3737 9837
3737 9847 3745 9847
$$
FINCH2 follow-up statements
000
WWUS53 KDDC 192230
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
530 PM CDT SAT AUG 19 2006
KSC007-192245-
/O.CON.KDDC.SV.W.0220.000000T0000Z-060819T2245Z/
BARBER KS-
530 PM CDT SAT AUG 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN BARBER COUNTY...
AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MEDICINE LODGE...
MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL RESIDENCES OF NORTHEASTERN BARBER COUNTY...
MEDICINE LODGE...
SHARON...
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3738 9882 3718 9878 3725 9838 3737 9837
3737 9847 3745 9847
$$000
WWUS53 KDDC 192243
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
541 PM CDT SAT AUG 19 2006
KSC007-192251-
/O.EXP.KDDC.SV.W.0220.000000T0000Z-060819T2245Z/
BARBER KS-
541 PM CDT SAT AUG 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL AND EASTERN
BARBER COUNTY EXPIRES AT 545 PM CDT...
THE WARNED STORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR
PROPERTY.
LAT...LON 3738 9882 3718 9878 3725 9838 3737 9837
3737 9847 3745 9847
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:39 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 19, 3:39 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 339 PM CDT SAT AUG 19 2006 .DISCUSSION... DAYS 1-2... SCATTERED SHOWERS/THUNDERSTORMS WERE ONGOING AND AIDED BY PERSISTENT 800-600MB FRONTOGENETICAL FORCING...UNDERNEATH SOUTHERN PERIPHERY OF RIGHT ENTRANCE REGION OF UPPER JET. SW KS WILL CONTINUE TO BE IN THIS QUAD OF THE JET THROUGH MONDAY WITH PLENTY OF LOW LEVEL MOISTURE AND WEAK CAPPING. THE BEST CHANCE OF PRECIP WILL BE IN THE SW CORNER WHERE WEAK WARM ADVECTION WILL HELP INITIATE STORMS. AFTER THIS EVENING, VERY LITTLE PRECIP IS EXPECTED FOR DDC AND AREAS NORTH AND EAST AS COOL HIGH PRESSURE RIDGES ACROSS THE AREA ALONG WITH MINIMAL WARM ADVECTION. TEMPS WILL REMAIN FAIRLY COOL SUNDAY, ESPECIALLY UNDER THE CLOUDS IN THE SW CORNER. ONLY A SLOW WARMING TREND WILL OCCUR MONDAY. DAYS 3-7... RUNS OF THE DETERMINISTIC MODELS CONTINUE TO TREND TOWARD A DRIER AND WARMER WEEK THOUGH ALL CONTINUE TO WHISTLE A FEW FAST MOVING UPPER SHORT WAVE TROUGHS THROUGH THE PATTERN LATER IN THE WEEK. GENERALLY THE GOING FORECAST GRIDS LOOKED GOOD AND MADE ONLY A FEW MINOR CHANGES TO REFLECT THE DRIER TREND MENTIONED ABOVE. TEMPERATURES ARE A REAL GRAB BAG AS TIMING AND STRENGTH OF LEE TROUGHING FORCED BY THE SHORT WAVE TROUGHS ALOFT. LEFT TEMPS ALONE FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 82 64 87 / 50 0 0 0 GCK 63 81 62 87 / 20 0 0 0 EHA 64 75 62 84 / 40 50 50 50 LBL 65 75 64 84 / 30 40 40 40 HYS 65 85 63 86 / 30 0 0 0 P28 68 84 67 87 / 50 30 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/08
Hazardous weather outlook, Aug 19, 5:05 AM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 505 AM CDT SAT AUG 19 2006 KSZ045-046-061>065-074-075-079-084-085-201015- NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STANTON-GRANT- EDWARDS-MORTON-STEVENS- 505 AM CDT SAT AUG 19 2006 /405 AM MDT SAT AUG 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT STEADY RAIN THIS MORNING WILL PRODUCE AN ADDITIONAL ONE TO TWO INCHES BEFORE BEGINNING TO TAPER OFF. AS THIS RAIN FALLS ON ALREADY SATURATED GROUNDS WILL RESULT IN SOME FLOODING WILL BE POSSIBLE...ESPECIALLY IN RUSH...EASTERN NESS AND PAWNEE COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS. KSZ066-076>078-080-081-086>090-201015- STAFFORD-HASKELL-GRAY-FORD-KIOWA-PRATT-SEWARD-MEADE-CLARK- COMANCHE-BARBER- 505 AM CDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT STEADY RAIN THIS MORNING WILL PRODUCE AN ADDITIONAL ONE TO TWO INCHES BEFORE BEGINNING TO TAPER OFF. AS THIS RAIN FALLS ON ALREADY SATURATED GROUNDS SOME FLOODING IS EXPECTED...MAINLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS. KSZ030-031-043-044-201015- TREGO-ELLIS-SCOTT-LANE- 505 AM CDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS. 18
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:34 PM CDT | Special Weather Statement | DDC | Ellis | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.